Home » Losing weight on medications

Losing weight on medications

I go to the gym 5-6 times a week for an hour and I have cut my meal portions down. In addition, I am taking the medications Losartan, Bromocriptine, Meloxicam and Vitamin D but I do not seem to lose any weight. Do you think taking all these medications are hindering my weight loss

Answer:

Its difficult to say as when combining many medications people can react in different ways. I think it would be safe to say that the Vitamin D is not the cause as there are various studies that have suggested Vitamin D may be beneficial for weight loss. Bromocriptine in some studies, although mainly in animals, that it may cause some weight loss. The other two medications I cannot comment on, indeed they may be a cause of your issue, however I would not suggest discontinuing either medication. It may be worth discussing this with your doctor, to find out if there any possible alternatives or options to identify whether one or both of these medications are the cause. Reviewing your profile I noticed you are currently partaking in only Aerobic exercise, whilst this is of great value, I would recommend considering some form of resistance or weight training. If you don’t have any medical issues that prevent you from weight training, and you have clearance from your doctor, I would suggest including some light resistance training at least three times a week. Weight training is a great way to increase your metabolism, as your body needs to burn calories throughout the day to aid in the recovery of your muscles, something that aerobic exercise doesn’t really do. By engaging in this three times a week with a break in-between, will help further elevate your metabolism and will hopefully assist in your weight loss.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.